Limits...
Retinal detachment with macular hole following combined photodynamic therapy and intravitreal bevacizumab injection.

Chung EJ, Koh HJ - Korean J Ophthalmol (2007)

Bottom Line: She received the second injection of intravitreal bevacizumab four weeks after the initial treatment.She underwent standard three-port pars plana vitrectomy with internal limiting membrane peeling, fluid-air exchange and silicone oil injection.Patients need to be informed about this potential complication, and a higher index of suspicion may be warranted in patients who report sudden vision loss after the treatment.

View Article: PubMed Central - PubMed

Affiliation: The Institute of Vision Research, Department of Ophthalmology, Yonsei University College of Medicine, Seoul, Korea.

ABSTRACT

Purpose: To report a case of retinal detachment with a macular hole following photodynamic therapy (PDT) using verteporfin and intravitreal bevacizumab injection in the treatment of myopic choroidal neovascularization (CNV).

Methods: A 58 -year-old woman was diagnosed with myopic CNV and treated with a combination of PDT with verteporfin and intravitreal bevacizumab injection that same day. She received the second injection of intravitreal bevacizumab four weeks after the initial treatment.

Results: The patient developed a sudden decline in vision one week after the second injection; and was subsequently diagnosed with retinal detachment associated with a macular hole. She underwent standard three-port pars plana vitrectomy with internal limiting membrane peeling, fluid-air exchange and silicone oil injection. The retina was still firmly attached at the patient's final follow-up visit.

Conclusions: PDT and intravitreal bevacizumab injection used for the treatment of myopic CNV can be associated with retinal detachment with a macular hole. Patients need to be informed about this potential complication, and a higher index of suspicion may be warranted in patients who report sudden vision loss after the treatment.

Show MeSH

Related in: MedlinePlus

(A) Fundus photography 5 weeks after initial combined treatment of PDT and intravitreal bevacizumab, and 1 week after the second intravitreal bevacizumab injection; demonstrating serous retinal detachment of the posterior pole with a macular hole. (B) OCT confirms the presence of a macular hole.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC2629677&req=5

Figure 2: (A) Fundus photography 5 weeks after initial combined treatment of PDT and intravitreal bevacizumab, and 1 week after the second intravitreal bevacizumab injection; demonstrating serous retinal detachment of the posterior pole with a macular hole. (B) OCT confirms the presence of a macular hole.

Mentions: A week after receiving the second injection, the patient presented with worsening vision in her right eye. Her visual acuity was counting fingers at 1 m. Examination revealed retinal detachment involving the posterior pole with a macular hole. Ocular coherence tomography (OCT) confirmed the presence of a macular hole (Fig. 2).


Retinal detachment with macular hole following combined photodynamic therapy and intravitreal bevacizumab injection.

Chung EJ, Koh HJ - Korean J Ophthalmol (2007)

(A) Fundus photography 5 weeks after initial combined treatment of PDT and intravitreal bevacizumab, and 1 week after the second intravitreal bevacizumab injection; demonstrating serous retinal detachment of the posterior pole with a macular hole. (B) OCT confirms the presence of a macular hole.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC2629677&req=5

Figure 2: (A) Fundus photography 5 weeks after initial combined treatment of PDT and intravitreal bevacizumab, and 1 week after the second intravitreal bevacizumab injection; demonstrating serous retinal detachment of the posterior pole with a macular hole. (B) OCT confirms the presence of a macular hole.
Mentions: A week after receiving the second injection, the patient presented with worsening vision in her right eye. Her visual acuity was counting fingers at 1 m. Examination revealed retinal detachment involving the posterior pole with a macular hole. Ocular coherence tomography (OCT) confirmed the presence of a macular hole (Fig. 2).

Bottom Line: She received the second injection of intravitreal bevacizumab four weeks after the initial treatment.She underwent standard three-port pars plana vitrectomy with internal limiting membrane peeling, fluid-air exchange and silicone oil injection.Patients need to be informed about this potential complication, and a higher index of suspicion may be warranted in patients who report sudden vision loss after the treatment.

View Article: PubMed Central - PubMed

Affiliation: The Institute of Vision Research, Department of Ophthalmology, Yonsei University College of Medicine, Seoul, Korea.

ABSTRACT

Purpose: To report a case of retinal detachment with a macular hole following photodynamic therapy (PDT) using verteporfin and intravitreal bevacizumab injection in the treatment of myopic choroidal neovascularization (CNV).

Methods: A 58 -year-old woman was diagnosed with myopic CNV and treated with a combination of PDT with verteporfin and intravitreal bevacizumab injection that same day. She received the second injection of intravitreal bevacizumab four weeks after the initial treatment.

Results: The patient developed a sudden decline in vision one week after the second injection; and was subsequently diagnosed with retinal detachment associated with a macular hole. She underwent standard three-port pars plana vitrectomy with internal limiting membrane peeling, fluid-air exchange and silicone oil injection. The retina was still firmly attached at the patient's final follow-up visit.

Conclusions: PDT and intravitreal bevacizumab injection used for the treatment of myopic CNV can be associated with retinal detachment with a macular hole. Patients need to be informed about this potential complication, and a higher index of suspicion may be warranted in patients who report sudden vision loss after the treatment.

Show MeSH
Related in: MedlinePlus